Alert archive / Illinois / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 72, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Jun 1, 2019, 6:01 PM CDT for Cass County, Morgan County, Schuyler County, Illinois. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 1, 2019, 6:01 PM CDT (23:01 UTC)
- Expired
- Jun 1, 2019, 6:45 PM CDT
- In force
- 44 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Cass County, IL, Morgan County, IL, Schuyler County, IL
The radar
The Lincoln radar (KILX), 99 km from the middle of the area, began a volume at 23:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 1, 3:33 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 11.0 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1021 J/kg
- Mixed-layer CIN
- -166 J/kg
- Mixed-layer LCL
- 1338 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -23 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
244
WUUS53 KILX 012301
SVRILX
ILC017-137-169-012345-
/O.NEW.KILX.SV.W.0072.190601T2301Z-190601T2345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lincoln IL
601 PM CDT Sat Jun 1 2019
The National Weather Service in Lincoln has issued a
* Severe Thunderstorm Warning for...
Cass County in west central Illinois...
South central Schuyler County in west central Illinois...
Northeastern Morgan County in west central Illinois...
* Until 645 PM CDT.
* At 601 PM CDT, a severe thunderstorm was located near Beardstown,
moving east at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Beardstown, Virginia, Bluff Springs, Arenzville, Literberry, La
Grange, Philadelphia, Concord, Sinclair and Jacksonville Municipal
Airport.
This includes Interstate 72 between mile markers 71 and 73.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4006 9059 3998 9000 3972 9011 3989 9057
3992 9054 3994 9054 3997 9051 3999 9052
3998 9055 3998 9060 4001 9061
TIME...MOT...LOC 2301Z 288DEG 30KT 3998 9053
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$
374 follow-up statements
624
WWUS53 KILX 012319
SVSILX
Severe Weather Statement
National Weather Service Lincoln IL
619 PM CDT Sat Jun 1 2019
ILC169-012328-
/O.CAN.KILX.SV.W.0072.000000T0000Z-190601T2345Z/
Schuyler-
619 PM CDT Sat Jun 1 2019
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL SCHUYLER COUNTY
IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
west central Illinois.
LAT...LON 3998 9042 3995 9001 3972 9011 3988 9054
3996 9049
TIME...MOT...LOC 2318Z 298DEG 32KT 3987 9040
$$
ILC017-137-012345-
/O.CON.KILX.SV.W.0072.000000T0000Z-190601T2345Z/
Cass-Morgan-
619 PM CDT Sat Jun 1 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR SOUTHERN CASS AND NORTHEASTERN MORGAN COUNTIES...
At 618 PM CDT, a severe thunderstorm was located over Arenzville, or
10 miles south of Beardstown, moving southeast at 35 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Beardstown, Virginia, Arenzville, Literberry, Philadelphia, Concord,
Sinclair and Jacksonville Municipal Airport.
This includes Interstate 72 between mile markers 71 and 73.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3998 9042 3995 9001 3972 9011 3988 9054
3996 9049
TIME...MOT...LOC 2318Z 298DEG 32KT 3987 9040
TORNADO...POSSIBLE
HAIL...1.25IN
WIND...60MPH
$$
37581
WWUS53 KILX 012327
SVSILX
Severe Weather Statement
National Weather Service Lincoln IL
627 PM CDT Sat Jun 1 2019
ILC017-137-012345-
/O.CON.KILX.SV.W.0072.000000T0000Z-190601T2345Z/
Cass-Morgan-
627 PM CDT Sat Jun 1 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR SOUTH CENTRAL CASS AND NORTHEASTERN MORGAN COUNTIES...
At 627 PM CDT, a severe thunderstorm was located over Arenzville, or
10 miles northwest of Jacksonville, moving southeast at 25 mph.
HAZARD...Golf ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Arenzville, Literberry, Concord, Sinclair and Jacksonville Municipal
Airport.
This includes Interstate 72 between mile markers 71 and 73.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3994 9042 3989 9004 3972 9011 3986 9048
TIME...MOT...LOC 2327Z 299DEG 20KT 3985 9036
TORNADO...POSSIBLE
HAIL...1.75IN
WIND...60MPH
$$
37971
WWUS53 KILX 012338
SVSILX
Severe Weather Statement
National Weather Service Lincoln IL
638 PM CDT Sat Jun 1 2019
ILC017-012347-
/O.CAN.KILX.SV.W.0072.000000T0000Z-190601T2345Z/
Cass-
638 PM CDT Sat Jun 1 2019
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL CASS COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
west central Illinois.
LAT...LON 3987 9038 3987 9005 3972 9011 3983 9039
TIME...MOT...LOC 2337Z 299DEG 20KT 3982 9029
$$
ILC137-012345-
/O.CON.KILX.SV.W.0072.000000T0000Z-190601T2345Z/
Morgan-
638 PM CDT Sat Jun 1 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR NORTHEASTERN MORGAN COUNTY...
At 637 PM CDT, a severe thunderstorm was located near Literberry, or
near Jacksonville, moving southeast at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Literberry, Concord, Sinclair and Jacksonville Municipal Airport.
This includes Interstate 72 between mile markers 71 and 73.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3987 9038 3987 9005 3972 9011 3983 9039
TIME...MOT...LOC 2337Z 299DEG 20KT 3982 9029
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$
37856
WWUS53 KILX 012343
SVSILX
Severe Weather Statement
National Weather Service Lincoln IL
643 PM CDT Sat Jun 1 2019
ILC137-012351-
/O.EXP.KILX.SV.W.0072.000000T0000Z-190601T2345Z/
Morgan-
643 PM CDT Sat Jun 1 2019
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MORGAN COUNTY
WILL EXPIRE AT 645 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
west central Illinois.
LAT...LON 3987 9038 3987 9005 3972 9011 3983 9039
TIME...MOT...LOC 2341Z 288DEG 30KT 3981 9026
$$
37What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 2:51 PM CDT, 3 hours 10 minutes earlier.
Area forecast discussion, Jun 1, 2:51 PM CDT, 3 hours 10 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 251 PM CDT Sat Jun 1 2019 .SHORT TERM...(This evening) ISSUED AT 251 PM CDT Sat Jun 1 2019 19z/2pm mesoanalysis shows a moderately unstable/weakly sheared environment across central Illinois ahead of a cold front nearing the Mississippi River. SBCAPE values are currently in the 2500-3000J/kg range, while 0-6km bulk shear remains quite weak at less than 30kt. Wind shear will increase slightly over the next couple of hours as a short-wave trough evident on water vapor over Iowa pivots into Illinois. The added synoptic lift from this feature should be enough to trigger a broken line of convection along the advancing cold front. HRRR has not been initializing very well this afternoon, so its short-term forecast featuring nearly zero convection this evening is suspect. Visible satellite imagery is showing enhanced Cu along the front across eastern Iowa and think this will develop further south as the afternoon progresses. Given steep low-level lapse rates, think any storms that develop will have the capability of producing damaging wind gusts and large hail. Exact areal coverage still remains in question, but will maintain likely PoPs for thunder everywhere west of the I-55 corridor late this afternoon...then further southeast to I-70 by mid-evening. After that, daytime instability will wane and convection will tend to diminish as it drops toward the Ohio River Valley by midnight. Once the front passes, skies will gradually clear from northwest to southeast overnight...with low temperatures ranging from the middle 50s far northwest around Galesburg to the lower 60s along/south of I-70. && .LONG TERM...(Sunday through next Saturday) ISSUED AT 251 PM CDT Sat Jun 1 2019 With a deep upper trough dominating eastern Canada into New England, northwesterly flow will ensure cool/dry conditions for central Illinois Sunday through Monday night. High temperatures will only reach the lower to middle 70s on Sunday, with overnight lows dropping into the upper 40s and lower 50s. Temps will moderate toward midweek, but are expected to remain in the 70s through Tuesday. Once the trough begins to break down, heights will rise across the Midwest by the middle and end of next week as a zonal flow pattern takes hold. A cold front will drop into the region Tuesday night into Wednesday, then will become parallel to the upper flow and essentially stall through the remainder of the period. Showers and thunderstorms will become likely Tuesday night into Wednesday ahead of the front...then will stick around for the rest of the week. While not a complete washout, periods of showers/thunder are expected through next Saturday. While it is still too early to pinpoint any specific severe weather threat, locally heavy rainfall may become an issue. Current projections suggest rain amounts of 2 to 3 inches across central/southeast Illinois next week, which will likely aggravate ongoing river flooding. && .AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon) Issued at 1239 PM CDT Sat Jun 1 2019 Latest CAMs continue to delay late afternoon/evening convection...with 16z HRRR suggesting only scattered coverage as a cold front pushes across the area. Have maintained TEMPO group for thunder at all terminals, but have adjusted the timing by a couple of hours. Think 23z to 01z will be the prime time frame for KPIA...then 02z to 04z further east at KDEC and KCMI. Once the scattered storms pass to the east, skies will clear and winds will veer to the W/NW tonight into Sunday morning. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Barnes LONG TERM...Barnes AVIATION...Barnes
Hazardous weather outlook, Jun 1, 3:01 PM CDT, 3 hours before
Hazardous Weather Outlook National Weather Service Lincoln IL 301 PM CDT Sat Jun 1 2019 ILZ027>031-037-038-022015- Knox-Marshall-McLean-Peoria-Stark-Tazewell-Woodford- 301 PM CDT Sat Jun 1 2019 This Hazardous Weather Outlook is for portions of central Illinois and west central Illinois. .DAY ONE...TONIGHT... Scattered thunderstorms are expected through early this evening. There is an enhanced risk that some of these storms could be severe, with damaging winds and large hail being the main severe weather threats. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... Additional thunderstorms are possible Tuesday night through Friday. Severe weather is currently not expected. Moderate flooding will continue along the Illinois River from Peoria upstream, with steady rises through the first part of the weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed from 4 to 8 pm. ILZ036-040-041-047-049-050-022015- Cass-Fulton-Mason-Morgan-Schuyler-Scott- 301 PM CDT Sat Jun 1 2019 This Hazardous Weather Outlook is for portions of central Illinois and west central Illinois. .DAY ONE...TONIGHT... Scattered thunderstorms are expected through early this evening. There is an enhanced risk that some of these storms could be severe, with damaging winds and large hail being the main severe weather threats. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... Additional thunderstorms are possible Tuesday night through Friday. Severe weather is currently not expected. Major flooding will continue along the Illinois River from Beardstown downstream, and will crest close to record levels Monday through Wednesday. Moderate flooding will continue along the La Moine and Spoon Rivers into the weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed from 4 to 8 pm. ILZ042>046-048-051>057-061-062-066-022015- Champaign-Christian-Coles-Cumberland-De Witt-Douglas-Edgar- Effingham-Logan-Macon-Menard-Moultrie-Piatt-Sangamon-Shelby- Vermilion- 301 PM CDT Sat Jun 1 2019 This Hazardous Weather Outlook is for portions of central Illinois, east central Illinois and southeast Illinois. .DAY ONE...TONIGHT... Scattered thunderstorms are expected through this evening. There is an enhanced risk that some of these storms could be severe, with damaging winds and large hail being the main severe weather threats. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... Additional thunderstorms are possible Tuesday night through Friday. Severe weather is currently not expected. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed from 5 to 9 pm. ILZ063-067-068-071>073-022015- Clark-Clay-Crawford-Jasper-Lawrence-Richland- 301 PM CDT Sat Jun 1 2019 This Hazardous Weather Outlook is for portions of east central Illinois and southeast Illinois. .DAY ONE...TONIGHT... Scattered thunderstorms are expected this evening. There is a slight risk that some of these storms could be severe, with damaging winds and large hail being the main severe weather threats. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... Additional thunderstorms are possible Tuesday night through Friday. Severe weather is currently not expected. Minor flooding will continue along the Wabash River from Palestine upstream. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed from 6 to 9 pm. Shimon
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 4:39 PM CDT | Severe Thunderstorm Warning | ILX | Knox | 21 min |
| Jun 1, 4:49 PM CDT | Severe Thunderstorm Warning | ILX | Schuyler | 41 min |
| Jun 1, 5:24 PM CDT | Severe Thunderstorm Warning | ILX | Cass, Fulton, Mason, Schuyler | 41 min |
| Jun 1, 5:30 PM CDT | Severe Thunderstorm Warning | ILX | Schuyler | 30 min |
| Jun 1, 5:55 PM CDT | Severe Thunderstorm Warning | ILX | Schuyler | 24 min |
| Jun 1, 6:56 PM CDT | Special Weather Statement | ILX | Morgan | 34 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.